MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE
Model Number M0063903200
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a stone cone nitinol retrieval coil was used in the ureter during a ureteral stone crushing procedure performed on (b)(6) 2022.During the procedure, the coil was found cracked.Another stone cone was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: device code a040506 captures the reportable event of coil was cracked.Block h10: the returned trapezoid rx basket was analyzed, and a visual evaluation noted that the blue outer sheath was extended past the distal stop of the device.Furthermore, the cone was found to be inside the blue sheath as well.The sheath was not able to be moved and the coil could not be unsheathed as the distal stop created significant resistance.The reported complaint of "coil peeled" was not confirmed because visual inspection of the tip could not be performed during the product analysis because it was pushed into the blue sheath.Based on all available information, the risk documentation contains specifics about the reported event."prior to use, ensure that the coil is working properly by advancing the sheath over the coil to the positive stop and then retracting the sheath to open the coil," according to the ifu.During testing, the device sheath should be straight." product investigation revealed that the sheath had been extended past the distal stop and that the coil was completely contained within the blue sheath.Excessive force on the outer sheath during testing and use is likely to have caused it to extend past the positive stop, contradicting the instruction to advance the sheath to the positive stop, and the coil to be unable to open or close.Therefore, the most probable root cause is unintended use error.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
STONE CONE
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
LAKE REGION MEDICAL
31c butterfield trail
el paso TX 79906
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15649587
Report Number3005099803-2022-06193
Device Sequence Number2356585
Product Code FGO
UDI-Device Identifier08714729430223
UDI-Public08714729430223
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063903200
Device Catalogue Number390-320
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2022
Supplement Date Received by Manufacturer12/05/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown